Alert archive / Missouri / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 90, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 30, 2002, 2:22 PM CDT for Laclede County, Missouri. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2002, 2:22 PM CDT (19:22 UTC)
- Expired
- Apr 30, 2002, 3:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Laclede County, MO
The radar
The Springfield radar (KSGF), 83 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 2:30 PM CDT | Hail 0.88 | Lebanon, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 9:30 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -440 J/kg
- Mixed-layer LCL
- 1432 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
813 WUUS53 KSGF 301922 SVRSGF MOC105-302000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 221 PM CDT TUE APR 30 2002 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LACLEDE COUNTY IN SOUTHWEST MISSOURI * UNTIL 300 PM CDT * AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER PLAD...OR 15 MILES NORTHEAST OF BUFFALO...OR 20 MILES WEST OF LEBANON...AND MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LEBANON BY 235 PM CDT. THE TOWNS OF BENNETT SPRINGS...DRY KNOB AND FALCON ARE ALSO IN THE PATH OF THIS STORM. LAT...LON 3780 9287 3761 9286 3748 9234 3770 9228 RUNNELS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 2:19 PM CDT, 3 minutes earlier.
Area forecast discussion, Apr 30, 2:19 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 219 PM CDT TUE APR 30 2002 BUSY DAY ACROSS THE CWA...STRONG/SEVERE TSRA FROM NEVADA TO UNO AND MOVING EAST...ALL NORTH OF WARM FRONT AND CAP. LOOKS LIKE WARM FRONT OVER SW MO AND TRAILING INTO NRN AR...AS DEWPOINTS IN LOW/MID 60S IN THIS AREA. WAITING FOR NEW WATCH TO COME SO CAN ADJUST ZONES FOR TONIGHT PACKAGE. DEPENDING ON WHERE THE WARM FRONT SETTLE IN WILL/COULD HAVE BIG RANGE IN TEMPERATURES ON WEDNESDAY. ALSO CLOUD COVER WILL ALSO PLAY A BIG PART. SO IN A NUTSHELL WILL GO COOLER IN NRN ZONES WITH WARMEST TEMPERATURES IN SRN ZONES ON WEDNESDAY. THINKING FWC/ETA MOS TEMPERATURES MAYBE TO WARM SO WILL GO WITH MAV. WILL GO MID 70S IN NRN ZONES TO AROUND 80 IN SWRN ZONES. BROADBRUSH A 50 POP FOR TONIGHT...WILL PUT 40 POPS IN FOR WEDNESDAY BASED ON QPF FIELDS AND 30 POPS FOR WEDNESDAY NIGHT...MAINLY FOR EVENING HOURS. OTHERWISE STRONG COLD FRONT DUE INTO CWA WEDNESDAY NIGHT WITH MUCH COOLER TEMPERATURES ON THURSDAY...MAY NOT GET OUT OF THE 50S IN NRN ZONES...ELSEWHERE LOW 60S LOOKS GOOD. FRIDAY MORNING COULD SEE SCATTERED FROST ESPECIALLY IN NRN ZONES...STAY TUNED. EXTENDED FORECAST DID NOT CHANGE MUCH..JUST TWEAKED TEMPERATURES A TAD AND INCLUDED PCPN ON TUESDAY...KEPT PCPN IN FOR SUNDAY/MONDAY AS WELL. ISC GRIDS WILL SENT BY 230 PM IF NOT SOONER. .SGF...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF SOUTHWEST/SOUTH CENTRAL MISSOURI UNTIL 3 PM. NEW WATCH EXPECTED SHORTLY. SS
In the hours before
Local storm report, Apr 30, 1:35 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
135 PM CDT TUE APR 30 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0129 PM COLLINS MO .75 INCH HAIL
04/30/02 ST.CLAIR REPORTED BY PUBLIC.Local storm report, Apr 30, 1:37 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
137 PM CDT TUE APR 30 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 AM CHESAPEAKE MO 1.75 INCH HAIL
04/30/02 LAWRENCE REPORTED BY PUBLIC.
0912 AM 1 E EL DORADO SPGS MO .75 INCH HAIL
04/30/02 CEDAR REPORTED BY PUBLIC.Local storm report, Apr 30, 1:45 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
145 PM CDT TUE APR 30 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0905 AM EL DORADO SPGS MO .88 INCH HAIL
04/30/02 CEDAR REPORTED BY PUBLIC.
0905 AM 3 S SQUIRES MO 1 INCH HAIL
04/30/02 DOUGLAS REPORTED BY EMERGENCY
MANAGEMENT.
0132 PM COLLINS MO .88 INCH HAIL
04/30/02 ST.CLAIR REPORTED BY PUBLIC.Local storm report, Apr 30, 1:52 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
152 PM CDT TUE APR 30 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1035 AM 2 W THAYER MO .88 INCH HAIL
04/30/02 OREGON REPORTED BY PUBLIC.Local storm report, Apr 30, 1:56 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
156 PM CDT TUE APR 30 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0155 PM 1 N ADONIS MO 1.75 INCH HAIL
04/30/02 POLK REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Apr 30, 2:11 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
211 PM CDT TUE APR 30 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0208 PM LOUISBURG MO 2 INCH HAIL
04/30/02 DALLAS REPORTED BY PUBLIC.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 8:39 AM CDT | Severe Thunderstorm Warning | SGF | Christian | 51 min |
| Apr 30, 8:41 AM CDT | Severe Thunderstorm Warning | SGF | Greene | 64 min |
| Apr 30, 8:48 AM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 57 min |
| Apr 30, 9:05 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 55 min |
| Apr 30, 9:11 AM CDT | Severe Thunderstorm Warning | SGF | Cedar | 64 min |
| Apr 30, 9:13 AM CDT | Severe Thunderstorm Warning | SGF | Barry | 62 min |
| Apr 30, 9:20 AM CDT | Severe Thunderstorm Warning | SGF | Dade, Polk | 55 min |
| Apr 30, 9:27 AM CDT | Severe Thunderstorm Warning | SGF | Stone | 63 min |
| Apr 30, 9:30 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 60 min |
| Apr 30, 9:38 AM CDT | Tornado Warning | SGF | Douglas, Ozark | 52 min |
| Apr 30, 9:44 AM CDT | Severe Thunderstorm Warning | SGF | Taney | 61 min |
| Apr 30, 9:52 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Webster | 53 min |
| Apr 30, 9:55 AM CDT | Severe Thunderstorm Warning | SGF | Howell | 65 min |
| Apr 30, 9:58 AM CDT | Tornado Warning | SGF | Christian | 47 min |
| Apr 30, 10:33 AM CDT | Severe Thunderstorm Warning | SGF | Oregon | 57 min |
| Apr 30, 10:35 AM CDT | Severe Thunderstorm Warning | SGF | Ozark | 55 min |
| Apr 30, 10:57 AM CDT | Severe Thunderstorm Warning | SGF | Howell | 63 min |
| Apr 30, 1:09 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 21 min |
| Apr 30, 1:34 PM CDT | Severe Thunderstorm Warning | SGF | Hickory | 41 min |
| Apr 30, 1:55 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk | 35 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.